MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 11607704
Medical Device Problem Codes Break (1069); Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Patient information was requested, but not provided.
 
Event or Problem Description
It was reported that the patient was hooked up to normal saline to another manufacture port.The tubing was broken at the y-site and the blood had started to flow out of the remaining tubing that was still attached to the patient.
 
Additional Manufacturer Narrative
Additional information added to: d10.Correction; h.6.(patient code).The customer¿s report that of the tubing was broken at the y-site was confirmed.It was determined to be tubing separation from the inlet port of the distal smartsite.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.The primary set¿s tubing was separated from the inlet port of the distal smartsite.Clear liquid was observed in both set¿s drip chambers and entire length of tubing.No other abnormalities were observed on the sets during visual inspection.Further visual inspection of the set¿s separated tubing using a microscope observed insufficient solvent on the tubing.Functional testing was not performed due to the separated tubing and the leaking that would occur.The root cause of the separation was identified as a manufacturing issue for insufficient solvent being applied at the engagement of the tubing to the smart-site inlet due to equipment and/or operator error.
 
Event or Problem Description
It was reported that the patient was hooked up to normal saline (ns) to another manufacture port.The tubing was broken at the y-site and the blood had started to flow out of the remaining tubing that was still attached to the patient.The patient was attached to one used 100ml baxter galaxy single dose container, and cefepime injection 2g.Although requested, there has been no impact to patient response or additional event information made available to date.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9410031
Report Number9616066-2019-03533
Device Sequence Number19884207
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19087383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: UNKNOWN.